Alert archive / South Dakota / Wind Advisories in 2014
Wind Advisory 19, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Apr 26, 2014, 10:35 AM CDT for 25 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2014, 10:35 AM CDT (15:35 UTC)
- Expired
- Apr 27, 2014, 6:59 PM CDT
- In force
- 32 hr
- Issued by
- NWS Aberdeen, SD
All 27 counties
Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 49 km from the middle of the area, began a volume at 15:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 3.6 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1747 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
950 WWUS73 KABR 261535 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1035 AM CDT SAT APR 26 2014 ...STRONG SOUTHEASTERLY WINDS TODAY... SDZ003>005-009-010-015>017-033>037-270300- /O.NEW.KABR.WI.Y.0019.140426T1535Z-140427T0300Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER 1035 AM CDT SAT APR 26 2014 /935 AM MDT SAT APR 26 2014/ ...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING. * TIMING...STRONG AND GUSTY SOUTHEASTERLY WINDS WILL CONTINUE THROUGH THIS EVENING. * WINDS...SOUTHEASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SD
7 follow-up statements
122 WWUS73 KABR 261725 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1225 PM CDT SAT APR 26 2014 ...STRONG SOUTHEASTERLY WINDS TODAY... SDZ006-007-011-018>020-022-023-048-051-270300- /O.EXA.KABR.WI.Y.0019.000000T0000Z-140427T0300Z/ BROWN-MARSHALL-DAY-SPINK-CLARK-CODINGTON-HAMLIN-DEUEL-LYMAN- BUFFALO- INCLUDING THE CITIES OF...ABERDEEN...BRITTON...WEBSTER... REDFIELD...CLARK...WATERTOWN...CASTLEWOOD...CLEAR LAKE...PRESHO... FORT THOMPSON 1225 PM CDT SAT APR 26 2014 ...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * TIMING...STRONG AND GUSTY SOUTHEASTERLY WINDS WILL CONTINUE THROUGH THIS EVENING. * WINDS...SOUTHEASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ003>005-009-010-015>017-033>037-270300- /O.CON.KABR.WI.Y.0019.000000T0000Z-140427T0300Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER 1225 PM CDT SAT APR 26 2014 /1125 AM MDT SAT APR 26 2014/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... * TIMING...STRONG AND GUSTY SOUTHEASTERLY WINDS WILL CONTINUE THROUGH THIS EVENING. * WINDS...SOUTHEASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
396 WWUS73 KABR 262010 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 310 PM CDT SAT APR 26 2014 ...EXPECT STRONG EAST TO SOUTHEASTERLY WINDS THROUGH SUNDAY... MNZ039-046-SDZ008-021-270815- /O.EXB.KABR.WI.Y.0019.140427T0300Z-140428T0000Z/ TRAVERSE-BIG STONE-ROBERTS-GRANT- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON... MILBANK 310 PM CDT SAT APR 26 2014 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 7 PM CDT SUNDAY. * TIMING...STRONG AND GUSTY EASTERLY WINDS WILL DEVELOP LATER THIS EVENING. THESE WINDS WILL CONTINUE THROUGH SUNDAY EVENING. * WINDS...SOUTHEASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ004>007-009>011-016>020-022-023-270815- /O.EXT.KABR.WI.Y.0019.000000T0000Z-140428T0000Z/ CAMPBELL-MCPHERSON-BROWN-MARSHALL-WALWORTH-EDMUNDS-DAY-POTTER- FAULK-SPINK-CLARK-CODINGTON-HAMLIN-DEUEL- INCLUDING THE CITIES OF...HERREID...EUREKA...ABERDEEN...BRITTON... MOBRIDGE...IPSWICH...WEBSTER...GETTYSBURG...FAULKTON...REDFIELD... CLARK...WATERTOWN...CASTLEWOOD...CLEAR LAKE 310 PM CDT SAT APR 26 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT SUNDAY... * TIMING...STRONG AND GUSTY EASTERLY WINDS WILL CONTINUE THROUGH SUNDAY AFTERNOON. * WINDS...EASTERLY WINDS OF 30 TO 35 MPH WITH GUSTS UP TO 50 MPH. STRONGER WINDS ARE POSSIBLE OVER THE HIGHER TERRAIN AREAS OF THE SISSETON HILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ003-015-033>037-048-051-270300- /O.CON.KABR.WI.Y.0019.000000T0000Z-140427T0300Z/ CORSON-DEWEY-STANLEY-SULLY-HUGHES-HYDE-HAND-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...PRESHO... FORT THOMPSON 310 PM CDT SAT APR 26 2014 /210 PM MDT SAT APR 26 2014/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... * TIMING...STRONG AND GUSTY SOUTHEASTERLY WINDS WILL CONTINUE THROUGH THIS EVENING. * WINDS...SOUTHEASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SD
416 WWUS73 KABR 270241 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 941 PM CDT SAT APR 26 2014 ...EXPECT STRONG EAST TO SOUTHEASTERLY WINDS TO CONTINUE THROUGH SUNDAY... SDZ003-015-033>037-048-051-271445- /O.EXT.KABR.WI.Y.0019.000000T0000Z-140428T0000Z/ CORSON-DEWEY-STANLEY-SULLY-HUGHES-HYDE-HAND-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...PRESHO... FORT THOMPSON 941 PM CDT SAT APR 26 2014 /841 PM MDT SAT APR 26 2014/ ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ SUNDAY... * TIMING...STRONG AND GUSTY SOUTHEASTERLY WINDS WILL CONTINUE THROUGH SUNDAY. * WINDS...SOUTHEASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MNZ039-046-SDZ008-021-271445- /O.CON.KABR.WI.Y.0019.140427T0300Z-140428T0000Z/ TRAVERSE-BIG STONE-ROBERTS-GRANT- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON... MILBANK 941 PM CDT SAT APR 26 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT SUNDAY... * TIMING...STRONG AND GUSTY EASTERLY WINDS WILL CONTINUE THROUGH SUNDAY. * WINDS...SOUTHEASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ004>007-009>011-016>020-022-023-271445- /O.CON.KABR.WI.Y.0019.000000T0000Z-140428T0000Z/ CAMPBELL-MCPHERSON-BROWN-MARSHALL-WALWORTH-EDMUNDS-DAY-POTTER- FAULK-SPINK-CLARK-CODINGTON-HAMLIN-DEUEL- INCLUDING THE CITIES OF...HERREID...EUREKA...ABERDEEN...BRITTON... MOBRIDGE...IPSWICH...WEBSTER...GETTYSBURG...FAULKTON...REDFIELD... CLARK...WATERTOWN...CASTLEWOOD...CLEAR LAKE 941 PM CDT SAT APR 26 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT SUNDAY... * TIMING...STRONG AND GUSTY EASTERLY WINDS WILL CONTINUE THROUGH SUNDAY. * WINDS...EASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. STRONGER WINDS ARE POSSIBLE OVER AND JUST TO THE WEST OF THE HIGHER TERRAIN AREAS OF THE SISSETON HILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DORN
399 WWUS73 KABR 270902 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 402 AM CDT SUN APR 27 2014 ...STRONG EASTERLY WINDS CONTINUE TODAY... MNZ039-046-SDZ008-021-272115- /O.CON.KABR.WI.Y.0019.000000T0000Z-140428T0000Z/ TRAVERSE-BIG STONE-ROBERTS-GRANT- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON... MILBANK 402 AM CDT SUN APR 27 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...STRONG AND GUSTY EASTERLY WINDS TODAY. * WINDS...EASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ004>007-009>011-016>020-022-023-272115- /O.CON.KABR.WI.Y.0019.000000T0000Z-140428T0000Z/ CAMPBELL-MCPHERSON-BROWN-MARSHALL-WALWORTH-EDMUNDS-DAY-POTTER- FAULK-SPINK-CLARK-CODINGTON-HAMLIN-DEUEL- INCLUDING THE CITIES OF...HERREID...EUREKA...ABERDEEN...BRITTON... MOBRIDGE...IPSWICH...WEBSTER...GETTYSBURG...FAULKTON...REDFIELD... CLARK...WATERTOWN...CASTLEWOOD...CLEAR LAKE 402 AM CDT SUN APR 27 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...STRONG AND GUSTY EASTERLY WINDS TODAY. * WINDS...EASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. STRONGER WINDS ARE POSSIBLE OVER AND JUST TO THE WEST OF THE HIGHER TERRAIN AREAS OF THE SISSETON HILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ003-015-033>037-048-051-272115- /O.CON.KABR.WI.Y.0019.000000T0000Z-140428T0000Z/ CORSON-DEWEY-STANLEY-SULLY-HUGHES-HYDE-HAND-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...PRESHO... FORT THOMPSON 402 AM CDT SUN APR 27 2014 /302 AM MDT SUN APR 27 2014/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * TIMING...STRONG AND GUSTY EASTERLY WINDS TODAY. * WINDS...EASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SERR
857 WWUS73 KABR 271839 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 139 PM CDT SUN APR 27 2014 ...STRONG EASTERLY WINDS CONTINUE TODAY... SDZ003-004-009-015-016-033>035-048-271945- /O.CAN.KABR.WI.Y.0019.000000T0000Z-140428T0000Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...PRESHO 139 PM CDT SUN APR 27 2014 /1239 PM MDT SUN APR 27 2014/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. $$ MNZ039-046-SDZ008-021-280000- /O.CON.KABR.WI.Y.0019.000000T0000Z-140428T0000Z/ TRAVERSE-BIG STONE-ROBERTS-GRANT- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON... MILBANK 139 PM CDT SUN APR 27 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...STRONG AND GUSTY EASTERLY WINDS TODAY. * WINDS...EASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ005>007-010-011-017>020-022-023-036-037-051-280000- /O.CON.KABR.WI.Y.0019.000000T0000Z-140428T0000Z/ MCPHERSON-BROWN-MARSHALL-EDMUNDS-DAY-FAULK-SPINK-CLARK-CODINGTON- HAMLIN-DEUEL-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...EUREKA...ABERDEEN...BRITTON...IPSWICH... WEBSTER...FAULKTON...REDFIELD...CLARK...WATERTOWN...CASTLEWOOD... CLEAR LAKE...HIGHMORE...MILLER...FORT THOMPSON 139 PM CDT SUN APR 27 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...STRONG AND GUSTY EASTERLY WINDS TODAY. * WINDS...EASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SD
748 WWUS73 KABR 272024 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 324 PM CDT SUN APR 27 2014 ...STRONG EASTERLY WINDS WILL CONTINUE THROUGH THIS EVENING... SDZ005-010-017-036-037-051-272130- /O.CAN.KABR.WI.Y.0019.000000T0000Z-140428T0000Z/ MCPHERSON-EDMUNDS-FAULK-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...EUREKA...IPSWICH...FAULKTON... HIGHMORE...MILLER...FORT THOMPSON 324 PM CDT SUN APR 27 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. $$ MNZ039-046-SDZ008-021-280000- /O.CON.KABR.WI.Y.0019.000000T0000Z-140428T0000Z/ TRAVERSE-BIG STONE-ROBERTS-GRANT- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON... MILBANK 324 PM CDT SUN APR 27 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...STRONG AND GUSTY EASTERLY WINDS THROUGH THIS EVENING * WINDS...EASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ006-007-011-018>020-022-023-280000- /O.CON.KABR.WI.Y.0019.000000T0000Z-140428T0000Z/ BROWN-MARSHALL-DAY-SPINK-CLARK-CODINGTON-HAMLIN-DEUEL- INCLUDING THE CITIES OF...ABERDEEN...BRITTON...WEBSTER... REDFIELD...CLARK...WATERTOWN...CASTLEWOOD...CLEAR LAKE 324 PM CDT SUN APR 27 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...STRONG AND GUSTY EASTERLY WINDS THROUGH THIS EVENING. * WINDS...EASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SD
788 WWUS73 KABR 272359 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 659 PM CDT SUN APR 27 2014 MNZ039-046-SDZ006>008-011-018>023-280100- /O.CAN.KABR.WI.Y.0019.000000T0000Z-140428T0000Z/ TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN... BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN... MILBANK...CASTLEWOOD...CLEAR LAKE 659 PM CDT SUN APR 27 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. EAST TO NORTHEAST WINDS ARE STEADILY DECREASING ACROSS NORTHEAST SOUTH DAKOTA. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Apr 26, 6:47 AM CDT, 3 hours 48 minutes earlier.
Area forecast discussion, Apr 26, 6:47 AM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 647 AM CDT SAT APR 26 2014 .UPDATE... SEE THE UPDATED AVIATION DISCUSSION BELOW. && .PREVIOUS DISCUSSION... .SHORT TERM...TODAY THROUGH MONDAY FORECAST FOCUS IS ON THE ACTIVE WEATHER PATTERN EXPECTED FOR THE ENTIRE SHORT TERM PERIOD...AND BEYOND. PLENTY OF ISSUES TO CONTEMPLATE TODAY...HENCE THE RATHER LENGTHY DISCUSSION. TODAY AND TONIGHT...FORECAST CONFIDENCE: MODERATE TO HIGH 00Z UPPER AIR ANALYSIS INDICATED A STRONG UPPER TROUGH PROGRESSING THROUGH THE INTERMOUNTAIN WEST...WITH UPPER RIDGING REMAINING OVER THE CENTRAL CONUS. AT THE SURFACE...MSAS ANALYSIS INDICATES FALLING SFC PRESSURE IN THE LEE OF THE ROCKIES AHEAD OF THE AFOREMENTIONED TROUGH. AN INITIAL BAND OF WAA PRECIPITATION IS ARCHING ACROSS FAR NRN SD THIS MORNING. NOT EXPECTING MUCH FANFARE WITH THIS INITIAL ROUND OF ECHOES AS IT LIFTS E/NEWD DUE TO RELATIVELY DRY AIR BELOW ABOUT 700MB PER KABR/KBIS RAOBS. COULD SEE A FEW LIGHT SHOWERS/SPRINKLES NORTH OF US HIGHWAY 12...BUT ANY QPF AMOUNTS SHOULD BE LIGHT. THE REMAINDER OF THE DAY SHOULD BE QUIET...PARTLY TO MOSTLY CLOUDY WITH HIGHS IN THE 50S EAST TO NEAR 70 IN THE SOUTH. WILL NEED TO KEEP AN EYE ON WINDS...AS SFC PRESSURE GRADIENT INCREASES TO NEARLY 20 MB ACROSS SD. SUSTAINED WINDS WILL LIKELY PUSH WIND ADVISORY CRITERIA /SUSTAINED 30 MPH/. HAVE WINDY IN THE FORECAST...BUT WILL FORGO ANY WIND HEADLINES FOR NOW. BY TONIGHT...EXPECTING A BIG TIME MOISTURE SURGE AS 850MB DEWPOINTS INCREASE TO +8 TO +12 BY 12Z SUNDAY. WHILE THE CWA DOES NOT APPEAR TO RESIDE ON THE PREFERENTIAL NOSE OF THE LLJ...PERSISTENT ISENTROPIC ASCENT/MOISTURE CONVERGENCE INCREASES AFTER MIDNIGHT. MOST UNSTABLE CAPE VALUES PEAK IN THE 500 TO 1500 J/KG RANGE OVERNIGHT...WITH EFFECTIVE SHEAR VALUES FROM 30-35 KTS. THUS... EXPECTING AT LEAST SCATTERED THUNDERSTORMS TO DEVELOP AFTER MIDNIGHT. A FEW OF THESE STORMS COULD PRODUCE HAIL /POSSIBLY SEVERE/...ALONG WITH POCKETS OF HEAVIER RAINFALL. SPC SLIGHT RISK HAS BEEN EXTENDED NWD INTO PORTIONS OF THE CWA...AND THIS LOOKS APPROPRIATE PER VARIOUS CONVECTION ALLOWING MODELS LIKE THE 4KM NSSL WRF. SUNDAY THROUGH MONDAY...FORECAST CONFIDENCE: MODERATE GOOD 00Z MODEL AGREEMENT DEPICTING THE STRONG UPPER LOW EJECTING NEWD INTO NEB DURING THE DAY SUNDAY. AFTER SOME RESIDUAL EARLY MORNING SHOWERS/TSTMS...THERE WILL LIKELY BE A PERIOD OF DRY CONDITIONS DURING THE MIDDAY PERIOD SUNDAY. HOWEVER...STRONGER QG FORCING IS EXPECTED TO INDUCE ANOTHER ROUND OF MORE WIDESPREAD SHOWERS/TSTMS FROM LATE SUNDAY AFTERNOON INTO EARLY SUNDAY NIGHT. BREEZY TO WINDY CONDITIONS WILL ALSO PERSIST ON SUNDAY AS THE SFC LOW DEEPENS INTO THE 980MB RANGE. TEMPS ON SUNDAY WILL BE COOL DUE TO THE ABUNDANT CLOUD COVER...AND POSSIBLE PCPN. THE LARGE LOW PRESSURE SYSTEM IS EXPECTED TO OCCLUDE ON SUNDAY NIGHT...AND THEN WOBBLE SLOWLY TO EAST/SOUTHEAST. THE 00Z DETERMINISTIC SUITE OF MODELS INDICATE SOME SUBTLE...BUT SIGNIFICANT DIFFERENCES REGARDING THE PLACEMENT OF SFC AND 700MB LOWS. THIS HAS LARGE IMPLICATIONS ON WHERE...AND HOW MUCH MID-LEVEL DRY AIR WILL WRAP INTO THE CWA. THE CURRENT THINKING IS THAT DRIER AIR /DRY SLOT/ WILL ADVECT INTO AT LEAST THE ERN SECTIONS OF THE CWA...RESULTING IN A PERIOD OF DRY WEATHER. JUST HOW LONG THIS LULL IN PCPN LASTS IS UNCERTAIN AT THIS TIME...AS SOME MODELS SHOW LITTLE PCPN ON MONDAY WITH OTHERS SHOWING SHOWERS CONTINUING. WILL MAINTAIN LIKELY POPS FOR THE 12-HOUR MONDAY PERIOD FOR NOW...BUT WILL LOWER QPF AMOUNTS A TAD. MAYBE MORE OF A HIGH POP...LOW QPF DAY. TEMPERATURE FORECAST IS ALSO LOW CONFIDENCE ONE...DEPENDING ON EXTENT OF CLOUD COVER AND PCPN. .LONG TERM...TUESDAY THROUGH SATURDAY THE LOW PRESSURE SYSTEM WILL STILL BE WOBBLING OVER THE MIDDLE MISSISSIPPI VALLEY AREA TUESDAY...BUT AS JET ENERGY ROUNDS THE BASE OF THE LOW...THE SYSTEM SHOULD LIFT INTO THE GREAT LAKES REGION. IT THEN SITS AND SPINS OVER THIS LOCATION FOR ANOTHER DAY OR TWO BEFORE FINALLY DEPARTING THE AREA BY THE END OF THE WEEK. STILL CHANCE TO LIKELY POPS IN THE FORECAST THROUGH TUESDAY AS THE UPPER LEVEL ENERGY PINWHEELS AROUND THE LOW PRESSURE SYSTEM. MODELS ARE TRENDING TOWARD A DRIER SOLUTION BY WEDNESDAY MORNING HOWEVER...DUE TO DRY CANADIAN AIR GETTING WRAPPED IN AROUND THE BACKSIDE OF THE SYSTEM. IT APPEARS THIS DRY AIR WILL GET PUSHED WESTWARD WHILE YET ANOTHER INVERTED TROUGH ROTATES AROUND THE LOW AND ACROSS THE NORTHERN PLAINS BY LATE WEDNESDAY AND THURSDAY. CONDITIONS FINALLY DRY OUT BY FRIDAY...HOWEVER THE UPPER FLOW BECOMES NORTHWESTERLY...WITH ADDITIONAL ENERGY POSSIBLY DROPPING ACROSS THE REGION BY THE WEEKEND. CONTINUED THE WEATHER TYPE AS RAIN SHOWERS THROUGH THE PERIOD...ALTHOUGH THERE COULD BE A FEW TIME FRAMES WHERE THUNDER IS POSSIBLE. TEMPERATURES REMAIN BELOW NORMAL GIVEN PLENTY OF CLOUD COVER AND THE OVERALL COOL MOIST PATTERN. && .AVIATION... 12Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS VFR CONDITIONS ARE EXPECTED THROUGH THE AFTERNOON. EASTERLY WINDS WILL INCREASE TO SUSTAINED SPEEDS OF 20 TO 30 KTS LATER THIS AFTERNOON AND PERSIST THROUGH THE NIGHT. TONIGHT...AN IMPENDING LOW PRESSURE SYSTEM WILL MOVE INTO THE NORTHERN PLAINS. SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE REGION AFTER 06Z SUNDAY. STRONG THUNDERSTORM DEVELOPMENT IS POSSIBLE...WITH GUSTY WINDS AND LARGE HAIL THE PRIMARY THREAT. CIGS WILL BE DROPPING TO MVFR LEVELS...LIKELY TO IFR TOWARD THE END OF THE TAF PERIOD...AND VSBYS WILL BE REDUCED UNDER THE STRONGEST SHOWERS AND THUNDERSTORMS. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && UPDATE...SERR SHORT TERM...FOWLE LONG TERM...SERR AVIATION...SERR WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Apr 26, 4:50 AM CDT, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE ABERDEEN SD 450 AM CDT SAT APR 26 2014 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-271000- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 450 AM CDT SAT APR 26 2014 /350 AM MDT SAT APR 26 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A POTENT LOW PRESSURE SYSTEM WILL MOVE INTO THE REGION TODAY AND TONIGHT. THE GRASSLAND FIRE DANGER WILL REACH THE VERY HIGH CATEGORY...MAINLY DUE TO STRONG EASTERLY WINDS. SCATTERED THUNDERSTORMS ARE LIKELY TONIGHT...AND A FEW STORMS COULD BECOME STRONG TO SEVERE. THE PRIMARY THREAT WOULD BE LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE STRONG LOW PRESSURE SYSTEM WILL PERSIST ACROSS THE REGION THROUGH MIDWEEK. THUNDERSTORMS ARE POSSIBLE AGAIN ON SUNDAY...ALTHOUGH THE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. AREAS OF HEAVY RAINFALL ARE ALSO POSSIBLE...ALTHOUGH THE THREAT FOR WIDESPREAD FLOODING IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. FOWLE
Nearby
Wind Advisories in South Dakota, 2014Wind Advisories in Minnesota, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.